Alert archive / Maine / Gale Watches in 2021
Gale Watch 9, NWS Gray, ME
NWS Gray, ME issued this gale watch at Feb 26, 2021, 3:12 PM EST. It took effect at Feb 27, 2021, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2021, 3:12 PM EST (20:12 UTC)
- In effect from
- Feb 27, 2021, 1:00 PM EST
- Expired
- Feb 27, 2021, 3:33 AM EST
- In force
- Issued by
- NWS Gray, ME
The text
As transmitted.
052 WHUS71 KGYX 262012 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 312 PM EST Fri Feb 26 2021 ANZ150-152-271015- /O.NEW.KGYX.GL.A.0009.210227T1800Z-210228T0600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 312 PM EST Fri Feb 26 2021 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 ft possible. * WHERE...Coastal Waters from Stonington, ME to Cape Elizabeth, ME out 25 NM. * WHEN...From Saturday afternoon through late Saturday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
1 follow-up statement
116 WHUS71 KGYX 270833 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 333 AM EST Sat Feb 27 2021 ANZ150-272245- /O.UPG.KGYX.GL.A.0009.210227T1800Z-210228T0600Z/ /O.NEW.KGYX.GL.W.0013.210227T1800Z-210228T1000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 333 AM EST Sat Feb 27 2021 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...From 1 PM this afternoon to 5 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ152-272245- /O.UPG.KGYX.GL.A.0009.210227T1800Z-210228T0600Z/ /O.NEW.KGYX.SC.Y.0020.210227T1800Z-210228T1000Z/ Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 333 AM EST Sat Feb 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM. * WHEN...From 1 PM this afternoon to 5 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-154-272245- /O.NEW.KGYX.SC.Y.0020.210227T1800Z-210228T1000Z/ Penobscot Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 333 AM EST Sat Feb 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 2 to 4 ft expected. * WHERE...Penobscot Bay and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 1 PM this afternoon to 5 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ153-272200- /O.NEW.KGYX.SC.Y.0020.210227T1800Z-210227T2200Z/ Casco Bay- 333 AM EST Sat Feb 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 4 ft expected. * WHERE...Casco Bay. * WHEN...From 1 PM to 5 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale watch went out at Feb 26, 9:46 AM EST, 5 hours 26 minutes earlier.
Area forecast discussion, Feb 26, 9:46 AM EST, 5 hours 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service Gray ME 946 AM EST Fri Feb 26 2021 .SYNOPSIS... High pressure builds into our region from the west today. Another fast-moving weather system will move across the forecast area on Saturday, bringing mixed precipitation. Yet another weak system will cross the region Sunday night before high pressure then builds into the region early next week. An area of low pressure may move up the East coast Wednesday and Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Update...Minor changes to reflect latest observational trends in temps and dewpoints. Prev Disc... Mainly sunny skies outside the mountains with diminishing winds will be the feature for today as high pressure crests over the Northeast. As the atmosphere modifies with our late February sun, temperatures will climb through the 20s in the mountains and the 30s across the south with more melting of the snowpack. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... Light winds and mainly clear skies can be expected this evening. This will allow for a brief period of radiational cooling and temperatures dropping into the single numbers in the north to the lower 20s in the south. However, the latest HREF cloud cover ensemble mean indicates that mid and high level moisture will arrive across the forecast area after midnight, thereby likely slowing our rate of cooling during the late night hours. Models remain in relatively good agreement with the weak system arriving on Saturday. Strong warm air advection can be expected during the day. Wet bulbing effects will likely allow for a short period of snow before the precipitation mixes with and then changes to rain from south to north during the day. Some of the guidance and probabilistic data plots do hint at the possibility of pockets of freezing rain well into the interior and we have continued this likelihood for light accumulations of ice in our latest forecasts. However, the lack of high pressure and very cold air to our north does minimize the icing threat. Any ice accretion would be relatively light. Snowfall accumulations are expected to be an inch or two in most areas with the exception of northern areas where several inches of snow are possible. The evening commute will be the most impacted, however its possible the snow will begin over southern New Hampshire during the morning commute. Temperatures will climb well into the 30s by the end of the day in most areas, with lower 40s possible across southernmost New Hampshire and coastal Maine. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Overview...Widespread precipitation will come to an end Saturday night, but fog will be likely on the coastal plain. Although no significant storms are on the horizon, a couple of quick-hitting systems will bring chances for precipitation through the first half of the period. Thereafter, things settle down as high pressure dominates the eastern U.S. before a low pressure system potentially moves up the East Coast toward the end of the period. Temperatures will fluctuate above and below normal over the period. Impacts...Light freezing rain possible Saturday evening in the mountains. Dense fog will be possible Saturday night after precipitation comes to an end as low-level moisture remains over a still- extensive snowpack. Forecast Details...Widespread precipitation is expected to be coming to an end Saturday evening as low pressure quickly moves off to the northeast. While this will likely be all rain south of the mountains, there remains some possibility for light freezing rain in the mountains Saturday evening along with snow. Any icing would be light but would still pose some threat for slick travel. The primary threat south of the mountains Saturday evening and night is fog, possibly dense, as low-level moisture remains on top of a still-extensive snowpack. Forecast visibilities from the SREF are not quite as favorable for this as the previous forecast, but the best chance for any dense fog would be in the early evening. A brief respite from the precipitation extends through Sunday morning, but another low pressure system will approach from the southwest and pass to our south Sunday into Sunday night. It does look like the bulk of the moisture from this system stays to our south, but some rain or snow showers will be possible Sunday afternoon into Sunday night. Any snowfall accumulation looks to be limited to the higher elevations of NH and western ME and along the international border and be very light. An Arctic front crosses the region Monday, allowing rain/snow showers to continue and bringing cooler air to the region. High pressure should be somewhere over southern Ontario by Tuesday morning with any lingering snow showers coming to an end. Beyond Tuesday, there is some disagreement amongst the global models on the development of low pressure off the mid-Atlantic coast Wednesday into Thursday, but this system could bring another round of precipitation to our region in that time frame. Temperatures will generally be just above average in the long term. Sunday and Monday look like the warmest days, and some southern NH locations could make a run at 50 degrees on Monday. Tuesday should be the coolest day behind the Arctic front with highs ranging from the teens in the mountains to the upper 20s to lower 30s south...and Monday night and Tuesday night will be the coldest nights. Temperatures rebound on Wednesday and remain near to just above normal through the end of the week. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... Short Term...VFR conditions expected today and tonight. Ceilings and visibilities lower to IFR and locally LIFR conditions on Saturday in mixed precipitation. LLWS is possible within and north of the strong warm air advection pattern. Long Term...MVFR to IFR conditions expected Saturday night in light rain/snow...and then dense fog. HIE and LEB may escape the fog but should remain MVFR into Sunday morning. Rain/snow showers possible Sunday afternoon through Sunday night. Any rain/snow showers on Tuesday should be limited to HIE with widespread VFR conditions elsewhere. && .MARINE... Short Term...Light freezing spray is possible this morning across portions of the coastal waters. Otherwise, winds and seas will subside as high pressure builds over New England. On Saturday, a gusty southerly flow will develop as a system approaches from the south bringing winds and seas to SCA thresholds. Long Term...Marginal SCA conditions expected throughout the long term, especially over the outer waters. Areas of dense fog possible Saturday night into Sunday morning. Light freezing spray possible in cold air advection early Tuesday morning on northwesterly winds...potentially to gale force. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Legro
Hazardous weather outlook, Feb 26, 7:30 AM EST, 7 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 730 AM EST Fri Feb 26 2021 MEZ007>009-012>014-NHZ001>006-271230- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- 730 AM EST Fri Feb 26 2021 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Snow will enter the region on Saturday. The snow will mix with freezing rain and rain. Several inches of snow are possible with a light coating of ice. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ018>028-033-NHZ007>015-271230- Interior York-Central Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Interior Cumberland Highlands-Sullivan-Merrimack- Belknap-Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 730 AM EST Fri Feb 26 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ151-153-271230- Penobscot Bay-Casco Bay- 730 AM EST Fri Feb 26 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-152-154-271230- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 730 AM EST Fri Feb 26 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gale force wind gusts are possible early Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 9:01 PM EST | Wind Chill Advisory | GYX | Somerset | 6 hr |
| Feb 26, 3:19 PM EST | Winter Weather Advisory | GYX | Franklin, Oxford, Somerset | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.